Positive solutions of quasilinear boundary value problems. (English) Zbl 0893.34017

Two-point boundary value problems are considered \((p(t) \varphi(u'))' +\lambda p(t) \cdot f(t,u)=0\), \(a<t <b\) \(u(a)=u(b) =0\) (1). On assumption that 1) \(f:[a,b] \times \mathbb{R}\to \mathbb{R}\) is continuous, 2) \(p:[a,b] \to(0, \infty)\) is continuous, 3) \(f\) is either \(\varphi\)-superlinear or \(\varphi\)-sublinear at \(\infty\) it is proved that a) there exists \(\lambda^* >0\) such that problem (1) has a positive solution \(\mu_\lambda\) for \(0< \lambda< \lambda^*\) with \(\| u_\lambda \|_\infty \to\infty\) as \(\lambda\to 0\); b) there exists \(\overline \lambda>0\) such that problem (1) has a positive solution \(u_\lambda\) for \(\lambda> \overline\lambda\) with \(\| u_\lambda \|_\infty\to \infty\) as \(\lambda\to \infty\).


34B15 Nonlinear boundary value problems for ordinary differential equations
Full Text: DOI Link


[1] Allegretto, W.; Nistri, P.; Zecca, P., Positive solution of elliptic nonpositone problems, Differential Integral Equations, 5, 95-101 (1992) · Zbl 0758.35032
[2] Arcoya, D.; Zertiti, A., Existence and nonexistence of radially symmetric nonnegative solutions for a class of semipositone problems in an annulus, Rend. Mat., 14, 625-646 (1994) · Zbl 0814.35031
[3] Ambrosetti, A.; Arcoya, D.; Buffoni, B., Positive solutions for some semipositone problems via bifurcation theory, Differential Integral Equation, 7, 655-663 (1994) · Zbl 0808.35030
[4] Anuradha, V.; Dickens, S.; Shivaji, R., Existence results for nonautonomous elliptic boundary value problems, Electron. J. Differential Equations (1994) · Zbl 0809.35023
[5] Anuradha, V.; Hai, D. D.; Shivaji, R., Existence results for superlinear semipositone BVPs, Proc. Amer. Math. Soc., 124, 757-763 (1996) · Zbl 0857.34032
[6] Castro, A.; Shivaji, R., Semipositone problems, Semigroups of Linear and Nonlinear Operators and Applications (1993), Kluwer Academic: Kluwer Academic Dordrecht, p. 109-119 · Zbl 0793.35035
[7] Dang, H.; Schmitt, K., Existence of positive radial solutions for semilinear elliptic equations in annular domains, Differential Integral Equation, 7, 747-758 (1994) · Zbl 0804.34021
[8] Dang, H.; Manasevich, R.; Schmitt, K., Positive radial solutions for some nonlinear partial differential equations, Math. Nachr., 186, 101-113 (1997) · Zbl 0881.34032
[9] Esteban, J. R.; Vazquez, J. L., On the equation of turbulent filtration in one dimensional porous media, Nonlinear Anal., 10, 1303-1325 (1986) · Zbl 0613.76102
[10] Garaizar, X., Existence of positive radial solutions for semilinear elliptic equations in the annulus, J. Differential Equations, 70, 69-92 (1987) · Zbl 0651.35033
[11] Gustafson, G. B.; Schmitt, K., Nonzero solutions of boundary value problems for second order ordinary and delay differential equations, J. Differential Equations, 12, 129-147 (1972) · Zbl 0227.34017
[12] Herrero, M. A.; Vazquez, J. L., On the propagation properties of a nonlinear degenerate parabolic equation, Comm. Partial Differential Equation, 7, 1381-1402 (1982) · Zbl 0516.35041
[13] Kaper, H.; Knaap, M.; Kwong, M., Existence theorems for second order boundary value problems, Differential Integral Equation, 4, 543-554 (1991) · Zbl 0732.34019
[14] Lions, J. L., Quelques methodes de resolution des problemes aux limites nonlineaires (1969), Dunod: Dunod Paris · Zbl 0189.40603
[15] Manasevich, R.; Schmitt, K., Boundary value problems for quasilinear second order differential equations, Nonlinear Analysis and Boundary Value Problems. Nonlinear Analysis and Boundary Value Problems, CISM Lecture Notes (1996), Springer-Verlag: Springer-Verlag New York/Berlin, p. 79-119 · Zbl 0881.34034
[16] Smoller, J.; Wasserman, A., Existence of positive solutions for semilinear elliptic equations in general domains, Arch. Rational Mech. Anal., 98, 229-249 (1987) · Zbl 0664.35029
[17] Zeidler, E., Nonlinear Functional Analysis and Its Applications (1990), Springer-Verlag: Springer-Verlag Berlin
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.